Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 7, 2014, 3:04 PM CDT for Neshoba County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 7, 2014, 3:35 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WWUS84 KJAN 072004 SPSJAN MSZ045-046-072035- NESHOBA MS-KEMPER MS- 304 PM CDT THU AUG 7 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CDT THU AUG 7 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF FORESTDALE AT 304 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN NORTHWESTERN KEMPER AND EASTERN NESHOBA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3292 8877 3270 8870 3265 8904 3282 8909 TIME...MOT...LOC 2004Z 255DEG 13KT 3275 8899 $$ JC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:06 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 7, 11:06 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1106 AM CDT THU AUG 7 2014 .UPDATE...INCREASED POPS ACROSS DELTA AND HWY 82 CORRIDOR AND A TIER OF COUNTIES JUST NORTH OF I-20 CORRIDOR. BUMPED UP HIGH TEMPS 1-2F IN SOME LOCALS DUE TO HOURLY TRENDS AND 12Z RAOB SUPPORT. UPDATED GRAPHICS WILL BE POSTED SOON. .DISCUSSION...A S/WV TROUGH NOTED IN WATER VAPOR CHANNELS MOVING ACROSS OZARKS AND MID MISSISSIPPI VALLEY THIS MORNING IS AIDING A NOW SLOWLY DECAYING MCS OVER AR. HOWEVER, AS MENTIONED IN THE PREVIOUS DISCUSSION, OUTFLOW BOUNDARIES COMBINED WITH RAPID HEATING TODAY /SBCAPE REACHING NEAR 3500 J/KG/ AND THE RESIDUAL LIFT FROM THE TROUGH WILL RESULT IN DECENT RAIN AND TSTORM COVERAGE FOR SE AR AND NORTH MS. PER HI-RES MODEL RUNS, HAVE BOOSTED POPS A BIT MORE FOR THE DELTA AND HWY 82 CORRIDOR. THIS ACTIVITY SHOULD INITIATE NEXT 1-2 HOURS AS CONVECTIVE TEMPS GET REACHED IN THE LOW 90S. STILL FEEL THAT ACTIVITY WILL BE ISOLATED ENOUGH TO ALLOW FOR GOOD WARM UP INTO THE MID 90S FOR MANY PLACES BEFORE COOLING BACK DOWN FROM RAIN. SOME STORMS COULD BE ON THE STRONG SIDE WITH VERY LOCALIZED PEA HAIL AND 40 MPH WIND GUSTS BUT LAPSE RATES OF 25-26C MAY HINDER MORE POTENT UPDRAFTS. EXPECT MOST ACTIVITY TO DISSIPATE THROUGH THE MID TO LATE EVENING BUT SOME COULD LINGER IN NORTH MS AS A WEAK TROUGH REMAINS CLOSE BY. TEXT UPDATES ARE OUT AND AN UPDATED AVIATION DISCUSSION CAN BE FOUND DIRECTLY BELOW. /ALLEN/ && .AVIATION...FOCUS FOR THE 18-00Z PERIOD WILL BE ON THE SCT SHRA/TSRA. TIMING ACTIVITY AT TAF SITES WILL BE TOUGH BUT BASED OFF MIDDAY TRENDS...TIMING WILL BE ADJUSTED ACCORDINGLY FOR CERTAIN SITES. THE EVENING LOOKS GENERALLY QUIET WITH SOME SITES HAVING THE POTENTIAL TO HAVE A PERIOD OF MVFR CONDITIONS BETWEEN 10-13Z. /CME/ && .PREV DISCUSSION... /ISSUED 444 AM CDT THU AUG 7 2014/ DISCUSSION... TODAY THROUGH FRIDAY NIGHT...THE SOUTHERN EXTENT OF A SHORTWAVE PUSHING INTO THE OHIO VALLEY TODAY WILL BRUSH ACROSS THE LOWER MS VALLEY BY LATE IN THE DAY. THIS DISTURBANCE IS ALREADY RESPONSIBLE FOR TRIGGERING OVERNIGHT MCS ACTIVITY DROPPING SOUTHEAST TOWARDS THE OZARKS...BUT CONVECTION WILL LIKELY OUTRUN SUFFICIENT LOW LEVEL JET TO PREVENT ITS DIRECT THREAT TO OUR REGION IN THE NEXT FEW HOURS. HOWEVER...IT IS QUITE POSSIBLE OUTFLOW BOUNDARIES EMANATING AWAY FROM THIS ACTIVITY (AND/OR REMNANT CONVECTIVE VORTICES ALOFT) WILL ENHANCE THUNDERSTORM CHANCES COMING INTO ARKLAMISS DELTA ZONES AS EARLY AS MIDDAY...AND CERTAINLY INTO THE AFTERNOON. FURTHER SOUTH...THE ENCROACHMENT OF DEEP GULF MOISTURE WILL MANIFEST IN A WEAK NORTH-TO- SOUTH-ORIENTED LOW LEVEL CONVERGENCE ZONE ACROSS THE HEART OF THE REGION. TRENDS IN MOST HIRES AND TRADITIONAL SCOPE MODELS HAVE BEEN TO INCREASE CONVECTIVE DEVELOPMENT ALONG THIS BOUNDARY...POTENTIALLY AS EARLY AS NOON TO 1 PM. MAV POPS GENERALLY INCREASED TO EXPRESS BETTER RAIN CHANCES THAN PERCEIVED PREVIOUSLY. TONIGHT THERE IS SOME POTENTIAL THAT LINGERING CONVECTIVE BOUNDARIES AND NEARNESS OF TURBULENT SIDE OF THE RIDGE COULD KEEP AT LEAST A SLIGHT RISK OF THUNDERSTORMS GOING THROUGH THE NIGHT IN MY FAR NORTHERN ZONES. FURTHER SOUTH ANTICIPATE ALL THUNDERSTORM TO BE MORE TYPICALLY-DIURNAL AND THUS DONE IN THE EVENING. LOWS WILL BE IN THE WARM AND MUGGY LOWER TO MID 70S. FRIDAY SHOULD FEATURE A GREATER RIDGING INFLUENCE...BUT THE DIRTY AND PERTURBED NORTH SIDE OF THE RIDGE WILL STILL NOT BE FAR REMOVED FROM MY FAR NORTHERN ZONES. GREATER THERMAL CAPPING SHOULD WORK TO LIMIT CONVECTION IN COMPARISON TO TODAY AND ALSO TO INCREASE HUMIDITY THROUGH LIMITING DEPTH OF MIXING. BEST CHANCES OF RAIN WILL BE ALONG THE HIGHWAY 82 CORRIDOR NEAR THE GOLDEN TRIANGLE AT THE SOUTHERN FRINGE OF BETTER THUNDERSTORM COVERAGE ASSOCIATED WITH WESTERLIES ABOVE THE MID-SOUTH REGION. IT IS NOT OUT OF THE QUESTION THIS ACTIVITY COULD SAG A LITTLE FURTHER INTO NORTHERN ZONES FRIDAY NIGHT. TEMPERATURES SHOULD MAINLY PEAK IN THE MID 90S WITH OPPRESSIVE HUMIDITY BRINGING PEAK HEAT INDEX VALUES CLOSE TO 105 DEGREES. A FEW STRONG STORMS (AND EVEN A STRAY SEVERE STORM) ARE POSSIBLE THROUGH THE SHORT TERM BUT THERE IS NOT ENOUGH RISK OF SEVERE ACTIVITY OR HEAVY RAINFALL TO INCLUDE A CONVECTIVE MENTION IN THE HWO THROUGH FRIDAY NIGHT. INHERITED LIMITED HEAT FOR TODAY AND FRIDAY DUE TO HEAT INDEX VALUES PEAKING NEAR 105 DEGREES. IT APPEARS CLOUDS AND CONVECTION TODAY MAY KEEP HEAT DOWN TODAY BUT KEEPING MENTION OF HEAT THREAT FOR FRIDAY IS DEFINITELY VALID. /BB/ SATURDAY THROUGH WEDNESDAY... GLOBAL MODEL CONSENSUS OUTPUT HAS THE SUBTROPICAL RIDGE ANCHORED OVER THE ARKLAMISS AS WE GO INTO THE WEEKEND. A HOT LOW LEVEL THERMAL RIDGE WITH H850 TEMPS 20-22 DEG C SHOULD SUPPORT SOME OF THE HOTTEST HEAT INDICES OBSERVED SO FAR THIS SUMMER...HOWEVER SLIGHT DIFFERENCES IN THE RIDGE POSITION BRING UNCERTAINTY REGARDING THE CONVECTIVE PATTERN WITH THE ECWMF KEEPING GREATER THUNDERSTORM POTENTIAL CONFINED TO NORTHEAST PORTIONS OF THE ARKLAMISS WHILE THE GFS/GEFS WEAKEN THE RIDGE JUST ENOUGH TO ALLOW MUCH OF THE AREA TO HAVE A RISK FOR CONVECTIVE RAINFALL. GIVEN THE STRENGTH OF THE RIDGE...WILL LEAN TOWARD MORE OF A GRADIENT IN THE POP FIELDS PER THE ECMWF MOS. AS WE GO THROUGH EARLY INTO MID NEXT WEEK...INDICATIONS ARE THAT THE PATTERN WILL BECOME MORE AMPLIFIED WITH NORTHWEST FLOW BRINGING AN INCREASE IN CONVECTIVE CHANCES. IN THE CASE OF THE GFS...THERMODYNAMIC PROFILES SOUTH OF THE COLD FRONT COULD BE PRETTY IMPRESSIVE FOR GETTING INTENSE CONVECTION TUESDAY WITH THE H850 THETAE RIDGE AXIS ASSOC WITH THE THERMAL RIDGE MAXING OUT NEAR 352 DEG K WHILE VERTICAL TOTALS APPROACH 30. WILL NEED TO MONITOR THIS TIME PERIOD FOR POTENTIAL STRONG/SEVERE STORMS. FORECAST CONFIDENCE IS LOW CONCERNING HOW FAR SOUTH THE FRONT WILL PUSH GOING INTO MID WEEK...BUT THERE MAY BE A PERIOD OF DRIER AND LESS HOT WEATHER. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 95 73 95 74 / 33 15 15 13 MERIDIAN 97 71 96 72 / 33 16 22 17 VICKSBURG 94 73 95 73 / 33 13 12 12 HATTIESBURG 95 74 96 74 / 32 14 19 10 NATCHEZ 92 73 93 73 / 24 12 17 10 GREENVILLE 94 75 96 74 / 39 27 22 25 GREENWOOD 95 73 95 74 / 38 31 26 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/CME/BB/EC
Hazardous weather outlook, Aug 7, 2:34 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT THU AUG 7 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 234 PM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT RISK...LIMITED TIMING...FRIDAY HEAT INDEX VALUES WILL PEAK IN THE 100 TO 105 DEGREE RANGE IN THE MIDDAY TO AFTERNOON HOURS. STAYING HYDRATED AND TAKING FREQUENT BREAKS IS ADVISED IF WORKING OUTSIDE DURING THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. CME && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 7, 2:28 PM CDT, 36 minutes before
MSZ033-039-072000-
OKTIBBEHA MS-NOXUBEE MS-
228 PM CDT THU AUG 7 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT THU AUG 7 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF OKTOC AT 228 PM
CDT...MOVING NORTHEAST AT 10 MPH.
PEOPLE IN NORTHWESTERN NOXUBEE AND SOUTHEASTERN OKTIBBEHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3315 8876 3322 8882 3328 8882 3328 8887
3329 8888 3346 8878 3340 8867 3329 8867
3328 8861
TIME...MOT...LOC 1928Z 212DEG 7KT 3325 8878
JCSpecial weather statement, Aug 7, 2:44 PM CDT, 20 minutes before
MSZ030-072025-
CLAY MS-
244 PM CDT THU AUG 7 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT THU AUG 7 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF MONTPELIER AT 245
PM CDT...MOVING NORTHEAST AT 15 MPH.
PEOPLE IN WESTERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3380 8871 3369 8871 3368 8869 3357 8867
3357 8892 3371 8901 3382 8885 3381 8872
TIME...MOT...LOC 1945Z 238DEG 14KT 3369 8888
JCSpecial weather statement, Aug 7, 3:04 PM CDT, 0 minutes before
MSZ045-046-072035- NESHOBA MS-KEMPER MS- 304 PM CDT THU AUG 7 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CDT THU AUG 7 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF FORESTDALE AT 304 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN NORTHWESTERN KEMPER AND EASTERN NESHOBA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3292 8877 3270 8870 3265 8904 3282 8909 TIME...MOT...LOC 2004Z 255DEG 13KT 3275 8899 JC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:28 AM CDT | Special Weather Statement | JAN | Lincoln | 42 min |
| Aug 7, 2:28 PM CDT | Special Weather Statement | JAN | Oktibbeha | 32 min |
| Aug 7, 2:44 PM CDT | Special Weather Statement | JAN | Clay | 41 min |
| Aug 7, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 43 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | JAN | Lowndes | 41 min |
| Aug 7, 3:39 PM CDT | Special Weather Statement | JAN | Kemper | 31 min |
| Aug 7, 4:19 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
| Aug 7, 5:09 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Aug 7, 5:21 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| Aug 7, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 43 min |
| Aug 7, 6:31 PM CDT | Special Weather Statement | JAN | Covington | 29 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.